Tornadoes · United States · Illinois · 2025

EF1 tornado, Armstrong to Bismarck, Illinois, May 20, 2025

From Armstrong to Bismarck, this EF1 tornado ran 5.0 miles across Vermilion County on May 20, 2025, touching down at 5:06 PM CDT and reaching 80 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
May 20, 2025
Touchdown
5:06 PM CDT (22:06 UTC)
Lifted
5:10 PM CDT (22:10 UTC)
On the ground
4 minutes
Path length
5.0 miles (8.0 km)
Path width
80 yards (73 m)
Deaths
0
Injuries
0
County
Vermilion County
Touchdown point
40.263, -87.894
Lift-off point
40.272, -87.799
Record number
2505201606-01

The damage survey

16 damage points were recorded along this path by NWS ILX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 98 mph.

  • Tree damage on east side of road. no pic due to driving.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A warm front lifted slowly northward through central Illinois during the afternoon of May 20th. A few showers developed in the vicinity of the boundary...with one of the cells producing a brief EF-0 tornado near Oakland in northeastern Coles County. Meanwhile further west, scattered supercell thunderstorms formed in the warm sector ahead of a cold front crossing the Mississippi River. Some of the storms dropped hail as large as tennis balls (2.5 in diameter) across portions of Morgan County as they initially developed. As the storms continued further eastward, several weak tornadoes were observed: one near Latham in southeastern Logan County and four additional tornadoes further east across eastern Champaign County into Vermilion County. The strongest tornado was rated EF-1 as it snapped two power poles and damaged numerous trees near Armstrong and Potomac in Vermilion County. Further southeast, a downburst with estimated 90 mph winds created widespread wind damage on the south side of Westville in Vermilion County.

A tornado touched down along IL-49 midway between East 2700 North Road and East 2800 North Road about 3 miles south of Armstrong at 5:06 PM CDT. The tornado initially caused some tree damage, then tracked eastward and snapped two power poles along North 650 East Road. It then continued to near the intersection of East 2800 North Road and Potomac-Collison Road where it snapped or blew down around 12 large trees at a residence before dissipating shortly thereafter at 5:10 PM CDT.

A tornado touched down along East 2300 North Road just east of its intersection with North 500 East Road about 2.5 miles southwest of Collison at 5:06 PM CDT. The tornado initially caused minor tree damage, then tracked eastward where it was video taped by spotters as it passed 2 miles southeast of Collison. It then tracked northeastward through Horseshoe Bottom Nature Preserve and caused additional tree damage along East 2600 North Road before dissipating just northeast of the intersection of East 2600 North Road and North 1110 East Road at 5:15 PM CDT.

A tornado touched down southeast of the intersection of East 2800 North Road and North 2050 East Road about 3 miles east of Bismarck at 5:39 PM CDT. The tornado tracked northeastward, causing some tree damage along East 2800 North Road and damaging the roof of an outbuilding before dissipating northeast of IL-119 just shy of the Indiana border at 5:41 PM CDT.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the tornado touched down at May 20, 2:33 PM CDT, 2 hours 33 minutes earlier. Its key messages:

  • Severe thunderstorms capable of all hazards (tornadoes, large hail, damaging winds, and locally heavy rainfall) will progress west to east across Illinois this afternoon, exiting into Indiana during the evening. As of 2pm, a tornado watch was in effect for most areas along and north of I-70.
  • A prolonged period of below normal temperatures is expected beginning Wednesday and lasting into next week. During this period, high temperatures will struggle to reach 70 degrees.
  • Some light showers are possible Wednesday (20-30%) and Thursday (20%), then a better chance for rain arrives over the weekend (40- 60%). At this time, the severe thunderstorm/flash flooding potential appears low.
Area forecast discussion, May 20, 2:33 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
233 PM CDT Tue May 20 2025

.KEY MESSAGES...

- Severe thunderstorms capable of all hazards (tornadoes, large
  hail, damaging winds, and locally heavy rainfall) will progress
  west to east across Illinois this afternoon, exiting into
  Indiana during the evening. As of 2pm, a tornado watch was in
  effect for most areas along and north of I-70.

- A prolonged period of below normal temperatures is expected
  beginning Wednesday and lasting into next week. During this
  period, high temperatures will struggle to reach 70 degrees.

- Some light showers are possible Wednesday (20-30%) and Thursday
  (20%), then a better chance for rain arrives over the weekend
  (40- 60%). At this time, the severe thunderstorm/flash flooding
  potential appears low.

&&

.DISCUSSION...
Issued at 225 PM CDT Tue May 20 2025

*** THROUGH TONIGHT ***

A tornado watch has been issued for much of the CWA until 8pm/01z
(though the threat will be ending from west to east during the
late afternoon/evening), as an approaching MCV has spawned an
arcing band of convection. A warm front was also draped just north
of the I-74 corridor as of 19z/2pm, leaving the majority of the
ILX CWA in the warm sector. Within the warm sector, temps have
climbed into the mid or upper 70s, which is near or above what
model guidance suggested this morning. RAP- based mesoA fields
suggest SBCAPE values have climbed above 1500 J/kg. It seems the
factors supporting large hail (steep mid- level lapse rates of 8
degC/km in the 500-700mb layer per the 18z ILX sounding; wide CAPE
in the hail growth zone) are winning out over some of the
potential mitigating factors, as some of the storms have already
produced 2" hail in Morgan County. Based on the KILX VAD, low-
level winds are fairly unidirectional, resulting in 0-1km SRH less
than 100 J/kg at Lincoln as of this writing. However, KILX is
still fairly removed from the influence of the MCV, which will act
to locally back the sfc winds, and thus its reasonable that
moderate SRH values of over 100 J/kg are present near the arcing
band of storms. While deep layer shear vectors appear rather
orthogonal to the arcing convection, the robust forcing has led to
convective clusters, rather than discrete cells. All of this
activity will progress east through the evening, posing a risk of
all severe hazards, and instability could rise further across
eastern IL before storms move through this evening. Storms should
reach the IL/IN between 6-8pm, and it does not appear that there
will be a LLJ onset this evening, so no obvious increase in the
tornado potential in that regard.

We will be monitoring for the development of any flash flooding
given that overnight rainfall totals ranged generally from 0.75-
2.00". PWAT values are around 1.3", not quite as high as what was
in place during the overnight hours. Storm motions are fairly
progressive in the ILX CWA (20-35 mph to the northeast), and these
motions should help limit the flooding potential unless training
occurs.

Winds this evening will swing around to westerly, and some
lingering showers (little to no thunder) are possible (20-30%
chance) mainly north of I-72. Lows fall into the low 50s.

*** WEDNESDAY AND BEYOND ***

Much of the long term forecast period will be characterized by
upper level troughing over the eastern Great Lakes/New England.
This will translate to several days of cooler than normal
temperatures locally with highs generally in the 60s each day
through the weekend. Some light showers/drizzle are possible
(20-30%) Wed/Thurs, mainly north of I-74. It will be breezy
through the end of the work week as a sfc low slowly lifts
northeast over the eastern Great Lakes, but winds speeds should
trend lower each day after Wednesday (when gusts of up to 30 mph
are forecast). Overall, significant weather impacts appear
unlikely through the end of the week. Forecast lows should stay
warm enough (mid 40s) to avoid any frost issues during this cool
spell. Precip chances return/increase late in the weekend,
although guidance has been inconsistent in the evolution of the
associated system. For now, the blended guidance has a 40-60%
chance of rain Sat-Sun. Even into next week, the deterministic NBM
keeps forecast highs near 70F, below normal for this time of
year.

Erwin

&&

.AVIATION...  (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1227 PM CDT Tue May 20 2025

A warm front is near the I-74 corridor, with IFR ceilings north of
the front and MVFR/VFR ceilings to the south. A sfc low will track
across the area this afternoon resulting in scattered
showers/storms shifting from west to east. These should depart to
the east of KCMI by 23z. Scattered light showers could continue
into the evening, but the threat of thunder should end after 23z,
or 00z at the latest. Overnight another push of MVFR, or perhaps
IFR, ceilings arrives from the north. Winds will have a southerly
component this afternoon, then shift to westerly tonight and
become breezy into the daytime hours on Wednesday.

Erwin

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, May 20, 2:53 PM CDT, 2 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
253 PM CDT Tue May 20 2025

ILZ027>031-036>038-040>057-061>063-066>068-071>073-212000-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
253 PM CDT Tue May 20 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois, southeast Illinois and west central Illinois.

.DAY ONE...Tonight.

Scattered thunderstorms will progress west to east across the area
this evening, posing a threat of tornadoes, large hail, damaging
winds, and locally heavy rainfall. Storms should exit eastern
Illinois by 8 PM this evening, after which point the rest of the
night should be free of hazardous weather.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon through 8 PM.

Expected storm motion is toward the northeast around 40 mph.

Erwin

In the hours before

Local storm report, May 20, 4:15 PM CDT, 51 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Lincoln IL
415 PM CDT Tue May 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     Hail             Fisher                  40.32N 88.35W
05/20/2025  M1.00 Inch       Champaign          IL   Trained Spotter

0346 PM     Hail             Forsyth                 39.93N 88.95W
05/20/2025  E0.75 Inch       Macon              IL   Public

            Report from mPING: Dime (0.75 in.).

0335 PM     Hail             1 S Latham              39.95N 89.16W
05/20/2025  M1.75 Inch       Logan              IL   Emergency Mngr

0333 PM     Tornado          2 S Latham              39.94N 89.16W
05/20/2025                   Logan              IL   Trained Spotter

            Rain wrapped tornado reported. Relayed by
            EMA.

0325 PM     Hail             1 W Fisher              40.31N 88.36W
05/20/2025  E0.75 Inch       Champaign          IL   Public

            Report from mPING: Dime (0.75 in.).

0321 PM     Funnel Cloud     2 NW Rantoul            40.32N 88.18W
05/20/2025                   Champaign          IL   Broadcast Media

0256 PM     Hail             2 N Leland Grove        39.80N 89.69W
05/20/2025  E0.75 Inch       Sangamon           IL   Public

            Report from mPING: Dime (0.75 in.).

0245 PM     Hail             Marquette Heights       40.62N 89.60W
05/20/2025  M1.00 Inch       Tazewell           IL   Public

            Relayed by media. Time estimated from radar.

0241 PM     Hail             2 W Springfield         39.80N 89.69W
05/20/2025  M1.25 Inch       Sangamon           IL   Trained Spotter

0234 PM     Hail             3 SW Capital Airport    39.81N 89.71W
05/20/2025  M1.50 Inch       Sangamon           IL   Trained Spotter

            Delayed report. Ping pong sized hail near
            interchange of Highway 97 and Highway 4.

0232 PM     Tstm Wnd Dmg     1 N Alta                40.83N 89.63W
05/20/2025                   Peoria             IL   Trained Spotter

            3-4" diameter tree limbs blown down.

0230 PM     Hail             3 W Curran              39.73N 89.82W
05/20/2025  E1.00 Inch       Sangamon           IL   Public

            Report from mPING: Quarter (1.00 in.).

0228 PM     Hail             2 S Curran              39.71N 89.77W
05/20/2025  M1.00 Inch       Sangamon           IL   Storm Chaser

            Time based on radar.

0225 PM     Tstm Wnd Dmg     Peoria                  40.72N 89.59W
05/20/2025                   Peoria             IL   Trained Spotter

            2-3" diameter tree limbs blown down.

0202 PM     Tstm Wnd Dmg     3 E Knoxville           40.91N 90.23W
05/20/2025                   Knox               IL   Broadcast Media

            Tree down on I-74 blocking eastbound right
            lane.

0158 PM     Funnel Cloud     1 N Alexander           39.74N 90.04W
05/20/2025                   Morgan             IL   Storm Chaser

0156 PM     Hail             4 NNW Berlin            39.81N 89.93W
05/20/2025  M2.00 Inch       Sangamon           IL   Storm Chaser

0124 PM     Tstm Wnd Gst     Jacksonville            39.73N 90.23W
05/20/2025  M60 MPH          Morgan             IL   Trained Spotter

            Measured gust, no damage noted.

0124 PM     Hail             Jacksonville            39.73N 90.23W
05/20/2025  E1.25 Inch       Morgan             IL   Public

            Quarter to half dollar hail, relayed by
            media.

0124 PM     Hail             Jacksonville            39.73N 90.23W
05/20/2025  M2.00 Inch       Morgan             IL   Trained Spotter

&&
Local storm report, May 20, 4:43 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
443 PM CDT Tue May 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     Hail             Mahomet                 40.19N 88.40W
05/20/2025  M1.00 Inch       Champaign          IL   Emergency Mngr

&&
Local storm report, May 20, 4:48 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
448 PM CDT Tue May 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     Funnel Cloud     Gifford                 40.31N 88.02W
05/20/2025                   Champaign          IL   Emergency Mngr

            Funnel cloud reports from EMA and media.

&&
Local storm report, May 20, 4:55 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
455 PM CDT Tue May 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     Funnel Cloud     Oakland                 39.66N 88.03W
05/20/2025                   Coles              IL   Broadcast Media

            Report from earlier this afternoon. Several
            funnel cloud pics received.

&&
Local storm report, May 20, 4:58 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
458 PM CDT Tue May 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Hail             Mahomet                 40.19N 88.40W
05/20/2025  M1.50 Inch       Champaign          IL   Trained Spotter

&&
Local storm report, May 20, 5:05 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Lincoln IL
505 PM CDT Tue May 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Hail             Mahomet                 40.19N 88.40W
05/20/2025  M2.00 Inch       Champaign          IL   Public

            relayed by media.

&&

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Lincoln, IL (KILX), 12:00Z

10.1 hours before the tornado, 65 km from the path. May 20, 2025.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -90060, lifted condensation level 562 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-05-20The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 634 square meters per square second, 0 to 6 km bulk shear 65 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-90060 J/kg
Surface CAPE
1 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
65 kt
0-1 km bulk shear
41 kt
0-1 km storm-relative helicity
634 m²/s²
0-3 km storm-relative helicity
684 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4
0-3 km lapse rate
4.6 K/km

Open this sounding in Storm Lab

Lincoln, IL (KILX), 00:00Z

1.9 hours after it, 65 km from the path. May 21, 2025.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2025-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 23 joules per kilogram, CIN -7, lifted condensation level 1347 meters above ground. Wind barbs in knots down the right edge.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lincoln, IL at 00:00Z on 2025-05-21The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 98 square meters per square second, 0 to 6 km bulk shear 27 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-7 J/kg
Surface CAPE
442 J/kg
Mixed-layer LCL
1347 m above ground
0-6 km bulk shear
27 kt
0-1 km bulk shear
21 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1
0-3 km lapse rate
7.5 K/km

Open this sounding in Storm Lab

The surface observations

Danville (DNV), 23 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Lincoln radar (KILX), 127 km away, was scanning. The volume nearest the touchdown began at 22:07 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2025 tornado in IllinoisEvery tornado in Illinois since 1950Warnings in force in Illinois nowThe forecast where you are

The other tornadoes of May 20, 2025

38 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 201:08 AM CDTEF1Cape Girardeau, MO1.7150$200,000
May 201:41 AM CDTEF0Lamar, TX0.150
May 201:46 AM CDTEF1Union, IL1.850$80,000
May 202:08 AM CDTEF1Hot Spring, AR3.8100
May 2012:03 PM CDTEF1Lauderdale, AL1.880
May 201:20 PM CDTEF0Marshall, TN1.4300$250,000
May 202:58 PM EDTEF1Roane, TN0.5100$50,000
May 202:15 PM CDTEF0Douglas, IL2.920
May 203:15 PM CDTEF0Madison, TN1.375$15,000
May 203:27 PM CDTUnratedLogan, IL1.130
May 203:59 PM CDTEF0Lewis, TN2.750
May 204:09 PM CDTUnratedFord, IL0.7100
May 204:57 PM CDTEF0Champaign, IL0.930
May 205:04 PM CDTEF1Chicot, AR11.6700
May 205:06 PM CDTEF0Vermilion, IL6.740
May 205:08 PM CDTEF0Montgomery, TN9.3100$250,000
May 205:10 PM CDTEF1Lauderdale, AL17.1575$688,000
May 205:25 PM CDTEF0Montgomery, TN3.2200$250,000
May 205:39 PM CDTEF0Vermilion, IL1.730
May 205:47 PM CDTEF0Coffee, TN1.1150$250,000
May 205:51 PM CDTUnratedLimestone, AL2.225
May 206:09 PM CDTEF2Limestone, AL13.2125
May 206:09 PM CDTEF1Limestone, AL0.965
May 206:11 PM CDTEF1Limestone, AL2.8160$927,000
May 206:51 PM CDTEF1Madison, AL8.7280
May 206:52 PM CDTEF1Morgan, AL11.0540
May 207:07 PM CDTEF2Madison, AL7.3400
May 207:14 PM CDTEF1Jackson, AL10.5275
May 207:29 PM CDTEF1Cumberland, TN4.8150$250,000
May 208:46 PM CDTEF1Marshall, AL3.4150
May 208:47 PM CDTEF0Jackson, AL6.1105
May 209:33 PM CDTEF1DeKalb, AL6.0700
May 209:49 PM CDTEF1DeKalb, AL0.4250
May 2011:42 PM EDTEF0Gordon, GA4.7200
May 2011:43 PM EDTEF0Gordon, GA2.4100
May 2012:09 AM EDTEF0Cherokee, GA2.0150
May 2011:38 PM CDTEF1Calhoun, AL3.51,000
May 2012:28 AM CDTEF1Cleburne, AL2.0550

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.